Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 1997, 7:47 PM CDT for McLean County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 8, 1997, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County McLean County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 090047 RRA SVRSPI ILC113-090115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 747 PM CDT TUE JUL 8 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 815 PM CDT * SOME LOCATIONS AFFECTED COLFAX SAYBROOK ANCHOR CROPSEY * AT 745 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHEAST OF BLOOMINGTON NEAR COLFAX...MOVING <SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. GEELHART/KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT TUE JUL 8 1997 BOTH VSB AND MSTR CHNL STLT DATA CONTS TO SHOW A VERY WELL DEFINED MCS INDUCED VORT MAX OVR CNTRL MO. 12Z ETA AND NGM DO PICK UP ON THE SYSTEM SOMEWHAT...HOWEVER STLT TRENDS SHOW IT MOVG EWD AND MODELS DRIVE IT MORE TO THE SE. EXPECT FEATURE TO CONT EWD...HOWEVER SO FAR APRNT SUBSIDENCE AHD OF SYSTEM HAS KEPT CU DVLPMT HINDERED OVR CWA. LACK OF LOWLVL CONVERGENCE AS A TRIGGER IS ALSO A PROBLEM...EVEN THOUGH ADAP SHOWING VRY UNSTABLE AMS. STILL FEEL SCT TSTMS PSBL IN EVE HRS OVR CWA...AS PROGS MOV FNTL SYS CLOSER AND VORT MAX MOVS INTO RGN. ACTVTY SHD STILL BE SCT THOUGH. PIA 63/84 31 SPI 65/85 31 DEC 65/85 31 CMI 65/84 31 LWV 67/88 43 GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:15 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.